|How Do I Maintain Privacy
Oct 2, 2004
Dr, I have a job that requires me to be mentally-focused throughout my 11 - 13 hour day, six days a week. I am about to begin taking meds and am worried about the side-effects. (I was on meds for about 8 weeks a year ago and told my doctor that I couldn't keep on them because all I did was sleep when I got home from work.)
My concern is that clearly my work may be affected and I just started this job as few months ago and am concerned that I will be viewed as incompetent. Should I be proactive and address my potential side-effects before beginning the meds?
I am very concerned about losing my job.
Response from Dr. Frascino
You are worried about losing your job. I'm worried about your losing your health. Eleven to 13 hours a day, six days a week??? That's not healthy for anyone, let alone someone who is "virally enhanced?"
I certainly understand your concerns about privacy and the potential of drug side effects, but doesn't your health have to be at the very top of your priority list?
Should you be "proactive" in addressing your concerns? Absolutely. I'd suggest starting with your HIV/AIDS specialist. HIV specialists are usually well versed on the intricacies of integrating HIV-positive folks into the workplace without compromising their health or their jobs. If your medications side effects become troublesome again, he might suggest work restrictions and/or limiting your time on the job until you have adjusted to your medications. Ultimately he might suggest you cut back just for general health reasons!
You should also carefully check your benefits package at work in terms of sick time, short- and long-term disability and other employee benefits. It's certainly possible you'll tolerate your new medication regimen without any significant side effects. The newer medications are easier to take, require fewer pills and fewer doses per day and have an overall better side-effect profile. However, HAART therapy can still be quite challenging. You should be prepared for any scenario.
Good luck. And please remember your health must always be your top concern and priority!
A poem for your thoughts
15th try i sware.IgE levels are so high???
- Burning Red Spots After Vaginal Sex Worried I Have HIV
- Cold Feet After Anal Sex Top Sign Of HIV AIDS
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Sore Throat After Unprotected Anal Sex Worried I Have HIV
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.